Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Little Rock, AR

October 15, 2021Monroe County, Arkansas

NWS Little Rock, AR issued this special weather statement at Oct 15, 2021, 5:15 PM CDT for Monroe County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 15, 2021, 5:15 PM CDT (22:15 UTC)
Expired
Oct 15, 2021, 5:45 PM CDT
In force
30 min
Issued by
NWS Little Rock, AR
Hail
0.25 in
Wind
40

County Monroe County, AR

The radar

The Little Rock radar (KLZK), 106 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 567 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
567 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

502 
WWUS84 KLZK 152215
SPSLZK

Special Weather Statement
National Weather Service Little Rock AR
515 PM CDT Fri Oct 15 2021
 
ARZ047-057-152245-
Monroe AR-Arkansas AR-
515 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of central Monroe and
northeastern Arkansas Counties through 545 PM CDT...

At 515 PM CDT, Doppler radar was tracking a strong thunderstorm near
Holly Grove, or near Clarendon, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Clarendon...                      Holly Grove...
Allendale...                      Palmer...
Blackton...                       Monroe...
Casscoe...                        Ragtown...
Pine City...                      Keevil...
Lawrenceville...                  Duncan...
Louisiana Purchase State Park...  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
eastern and southeastern Arkansas.

&&

LAT...LON 3447 9134 3482 9128 3482 9110 3474 9110
      3473 9105 3447 9105 3447 9100 3445 9100
TIME...MOT...LOC 2215Z 266DEG 32KT 3465 9123 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

71

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Oct 15, 3:51 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Oct 15, 3:51 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
351 PM CDT Fri Oct 15 2021

.SHORT TERM...Tonight Through Sunday

Showers with thunderstorms are moving across the state this
afternoon along a cold front, with potential for severe storms
(greater than 60 mph wind and hail greater than one inch). This
activity is expected to exit eastern AR by Friday evening.

After the 500mb trough axis moves across the Midwest and South-
central regions tonight and the cold front exits the state to the
east, NW upper flow will follow with a broad area of upper ridging
and surface high pressure. After the cold front exits eastern AR,
several days of dry conditions and cooler temperatures are forecast.
Forecasting highs in the 60s/70s, lows in the 40s.

&&

.LONG TERM...Sunday Night Through Friday

A large area of high pressure will build over the region to begin
the period. Under the high, it will be cool and dry, with below
average temperatures in the forecast through at least Tuesday.

As the period progresses, the high will shift toward the southeast
United States. The high will mostly block moisture transport from
the Gulf of Mexico ahead of the next cold front scheduled to arrive
on Wednesday. Temperatures will modify to more seasonal levels, but
limited moisture will yield only isolated to scattered showers and
thunderstorms along the new front.

Drier and slightly cooler air will follow the front to end the
period on Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     47  69  44  72 /  10   0   0   0
Camden AR         48  71  43  73 /  10   0   0   0
Harrison AR       43  64  43  70 /   0   0   0   0
Hot Springs AR    49  72  46  75 /  10   0   0   0
Little Rock   AR  49  71  46  73 /  10   0   0   0
Monticello AR     51  70  46  72 /  20   0   0   0
Mount Ida AR      46  70  42  74 /   0   0   0   0
Mountain Home AR  44  67  42  72 /   0   0   0   0
Newport AR        47  68  44  70 /  20   0   0   0
Pine Bluff AR     50  71  45  73 /  20   0   0   0
Russellville AR   46  72  43  74 /   0   0   0   0
Searcy AR         46  71  43  73 /  10   0   0   0
Stuttgart AR      49  70  45  72 /  20   0   0   0
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...71 / Long Term...46
Hazardous weather outlook, Oct 15, 3:14 PM CDT, 2 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Little Rock AR
314 PM CDT Fri Oct 15 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-161000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
314 PM CDT Fri Oct 15 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This Afternoon and Tonight

Severe thunderstorms are possible through Friday evening. The
primary threat will be damaging winds and large hail. The risk for
tornadoes remains low, but cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation may be needed this afternoon.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, Oct 15, 2:51 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Little Rock AR
251 PM CDT Fri Oct 15 2021

ARZ032-039-043-044-152015-
Pulaski AR-Perry AR-Saline AR-Faulkner AR-
251 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of east central Perry,
southern Faulkner, northern Saline and northern Pulaski Counties
through 315 PM CDT...

At 250 PM CDT, Doppler radar was tracking a strong thunderstorm over
Roland in Pulaski County, or 7 miles northwest of Maumelle, moving
east at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
North Little Rock...              Conway...
Sherwood...                       Maumelle...
North Little Rock Airport...      Vilonia...
Mayflower...                      Little Italy...
Gravel Ridge...                   Morgan...
Marche...                         Oak Grove in Pulaski County...
Olmstead...                       Roland in Pulaski County...
Pinnacle Mountain State Park...   Gibson...
Wye Mountain...                   Camp Robinson...
Sylvan Hills...                   Chenal Valley...

This includes the following highways...
 Interstate 40 between mile markers 130 and 148.
 US Highway 67 between mile markers 4 and 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central Arkansas.

&&

LAT...LON 3481 9272 3503 9263 3509 9218 3482 9218
TIME...MOT...LOC 1950Z 262DEG 54KT 3495 9250

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

71
Special weather statement, Oct 15, 3:27 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Little Rock AR
327 PM CDT Fri Oct 15 2021

ARZ025-152100-
Jackson AR-
327 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of east central Jackson
County through 400 PM CDT...

At 327 PM CDT, Doppler radar was tracking a strong thunderstorm near
Newport, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Newport...                        Diaz...
Grubbs...                         Amagon...
Balch...                          Stegall...
Erwin...

This includes US Highway 67 between mile markers 80 and 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
eastern Arkansas.

&&

LAT...LON 3552 9125 3564 9129 3569 9104 3552 9104
TIME...MOT...LOC 2027Z 265DEG 34KT 3558 9121

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

71
Local storm report, Oct 15, 4:08 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
408 PM CDT FRI OCT 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     2 SW ROLLING HILLS      34.94N  92.12W
10/15/2021                   PULASKI            AR   NWS EMPLOYEE

            PICTURES OF SNAPPED AND DOWN TREES NEAR W. REPUBLICAN
            RD AND CENTENNIAL RD.

&&

EVENT NUMBER LZK2100742

JBC
Special weather statement, Oct 15, 4:13 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Little Rock AR
413 PM CDT Fri Oct 15 2021

ARZ044-045-152145-
Pulaski AR-Lonoke AR-
413 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of southwestern Lonoke
and southeastern Pulaski Counties through 445 PM CDT...

At 413 PM CDT, Doppler radar was tracking a strong thunderstorm over
Toltec Mounds State Park, or 13 miles southeast of Downtown Little
Rock, moving east at 55 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
England...                        Wrightsville...
Keo...                            Estes...
Toltec Mounds State Park...       Scott...
Baucum...                         Bevis Corner...
Willow Beach...                   Toltec...
Terry Lock and Dam...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central Arkansas.

&&

LAT...LON 3456 9224 3473 9217 3474 9194 3452 9197
TIME...MOT...LOC 2113Z 264DEG 49KT 3464 9209

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

71
Special weather statement, Oct 15, 4:41 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Little Rock AR
441 PM CDT Fri Oct 15 2021

ARZ045>047-057-152215-
Monroe AR-Lonoke AR-Arkansas AR-Prairie AR-
441 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of southeastern
Prairie, southeastern Lonoke, Monroe and northwestern Arkansas
Counties through 515 PM CDT...

At 440 PM CDT, Doppler radar was tracking a strong thunderstorm near
Parkers Corner, or 8 miles southwest of Hazen, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stuttgart...                      Clarendon...
Hazen...                          De Valls Bluff...
Holly Grove...                    Humnoke...
Ulm...                            Roe...
Allendale...                      Dobbs Landing...
Peppers Landing...                Brummitt...
Prairie Center...                 Parkers Corner...
Palmer...                         Stuttgart Municipal Airport...
Allport...                        Blackton...
Aberdeen...                       Slovak...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central, eastern and southeastern Arkansas.

&&

LAT...LON 3448 9170 3448 9171 3449 9182 3479 9171
      3482 9110 3474 9110 3473 9105 3447 9105
      3447 9100 3444 9100
TIME...MOT...LOC 2140Z 275DEG 59KT 3468 9163

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

71
Special weather statement, Oct 15, 5:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
515 PM CDT Fri Oct 15 2021

ARZ047-057-152245-
Monroe AR-Arkansas AR-
515 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of central Monroe and
northeastern Arkansas Counties through 545 PM CDT...

At 515 PM CDT, Doppler radar was tracking a strong thunderstorm near
Holly Grove, or near Clarendon, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Clarendon...                      Holly Grove...
Allendale...                      Palmer...
Blackton...                       Monroe...
Casscoe...                        Ragtown...
Pine City...                      Keevil...
Lawrenceville...                  Duncan...
Louisiana Purchase State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
eastern and southeastern Arkansas.

&&

LAT...LON 3447 9134 3482 9128 3482 9110 3474 9110
      3473 9105 3447 9105 3447 9100 3445 9100
TIME...MOT...LOC 2215Z 266DEG 32KT 3465 9123

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

71

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 10:16 PM CDTDense Fog AdvisoryLZKBaxter, Calhoun, Clark, Cleburne, Conway, Dallas and 17 more11 hr
Oct 15, 5:56 AM CDTSpecial Weather StatementLZKNewton34 min
Oct 15, 8:56 AM CDTSpecial Weather StatementLZKLogan49 min
Oct 15, 9:56 AM CDTSpecial Weather StatementLZKPope49 min
Oct 15, 12:07 PM CDTSpecial Weather StatementLZKYell53 min
Oct 15, 12:31 PM CDTSevere Thunderstorm WarningLZKConway, Perry, Pope, Yell44 min
Oct 15, 1:11 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pope, Yell49 min
Oct 15, 1:30 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Saline, Yell45 min
Oct 15, 1:58 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pulaski33 min
Oct 15, 2:12 PM CDTSpecial Weather StatementLZKPerry33 min
Oct 15, 2:18 PM CDTSevere Thunderstorm WarningLZKFaulkner, Garland, Perry, Pulaski, Saline42 min
Oct 15, 2:30 PM CDTSpecial Weather StatementLZKFaulkner30 min
Oct 15, 2:51 PM CDTSpecial Weather StatementLZKPulaski24 min
Oct 15, 3:03 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Pulaski, White27 min
Oct 15, 3:21 PM CDTTornado WarningLZKLonoke, Pulaski, White24 min
Oct 15, 3:27 PM CDTSpecial Weather StatementLZKJackson33 min
Oct 15, 3:41 PM CDTSevere Thunderstorm WarningLZKLonoke, Monroe, Prairie, White, Woodruff49 min
Oct 15, 4:13 PM CDTSpecial Weather StatementLZKLonoke32 min
Oct 15, 4:25 PM CDTSevere Thunderstorm WarningLZKMonroe, Prairie, Woodruff50 min
Oct 15, 4:25 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, Pulaski17 min
Oct 15, 4:41 PM CDTSpecial Weather StatementLZKMonroe34 min
Oct 15, 6:25 PM CDTSpecial Weather StatementLZKDrew35 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.